MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS 28/48; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU

STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS 28/48; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Model Number 1236-2-848
Medical Device Problem Codes Degraded (1153); Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Codes Joint Dislocation (2374); Insufficient Information (4580)
Date of Event 04/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This pi is event 2.Second revision surgery on (b)(6) 2023.Bone head center position was obviously wrong on the reline and the sliding surface was moving strangely.Surgeon found that the adm insert was deformed/worn during surgery.Finished the revision surgery with competitor device on (b)(6) 2023.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device not returned to the manufacturer.
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation and wear involving an adm liner was reported.The event was confirmed via evaluation of the returned device and clinician review of the provided medical records.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device indicated that the rim of the inner diameter of the liner is slightly deformed.Minor scratches are observed in the inner diameter.The observed surface characteristics appear consistent with damage sustained from the dislocation event and/or the explantation attempt.This damage is also visible in the intraoperative photo that was provided.-clinician review: a review of the provided medical information by a clinical consultant indicated: "conclusion/assessment: revision surgery performed first for mom-altr then for a presumed intra-prosthetic dislocation or subluxation.Event confirmation: eccentric position of the femoral head can be confirmed from the x-rays.The implants and reasons leading to the event cannot be confirmed.Root cause: the root cause cannot be confirmed." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to "the sliding surface moving strangely." wear/deformation of the adm poly liner was also observed intra-operatively.Visual inspection of the returned device indicated that the rim of the inner diameter of the liner is slightly deformed.Minor scratches are observed in the inner diameter.The observed surface characteristics appear consistent with damage sustained from the dislocation event and/or the explantation attempt.This damage is also visible in the intraoperative photo that was provided.A review of the provided medical information by a clinical consultant indicated: "conclusion/assessment: revision surgery performed first for mom-altr then for a presumed intra-prosthetic dislocation or subluxation.Event confirmation: eccentric position of the femoral head can be confirmed from the x-rays.The implants and reasons leading to the event cannot be confirmed." the intraoperative photo provided shows the adm liner articulating within part number 172501, metal on metal cup 50mm cup for 42mm head.The surgical protocol relevant to the adm liner, mdm-sp-1_rev-3_29426, does not reference part number 172501 as a compatible device.Mdm liner 626-00-42e is listed as the compatible device in which adm liner 1236-2-848 is intended to articulate.It is likely that the event is the result of off label use, but this cannot be confirmed without documentation regarding the instructions for use / surgical protocol for part number 172501.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
RESTORATION ADM X3 INS 28/48
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16961099
Report Number0002249697-2023-00564
Device Sequence Number5580464
Product Code MEH
UDI-Device Identifier04546540638977
UDI-Public04546540638977
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093644
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number1236-2-848
Device Catalogue Number1236-2-848
Device Lot Number70602401
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer06/15/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexFemale
Patient Weight50 KG